MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TAKE-APART BIPOLAR RING HANDLE

KARL STORZ SE & CO. KG TAKE-APART BIPOLAR RING HANDLE
Model Number 26184HM
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a veterinary procedure "the instrument was assembled as per the guidance given by the storz and there was no current across the forceps tip.The cable and insert were swapped for new ones but this did not resolve the issue.The cautery device has been checked and is working with other instruments.The procedure was unable to be performed.We had to perform a full coeliotomy in order to perform an ovariohysterectomy."the issue occurred during use in a veterinary procedure and there was no negative health impact for any human alleged.
 
Additional Manufacturer Narrative
There is a correction to the device return date.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Corrections are made in the following sections: d1, d2a, d2b, d4, d10,g4,and h2.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The investigation was completed on 04-mar-2026.During the investigation of the returned products the reported issue could be confirmed.It was determined that the causal product is the take-apart bipolar ring handle (article: 26184hm, lot: ok01).It is concluded that the issue occurred, because the contact on the hf connection on the handle has come off and is missing.The most likely cause is that the plug has been removed from the handle by repeated twisting movements and the forces generated by this have caused the contact to come loose and twist off.No faults or defects were detected on the other products involved (26184hvs forceps inserts and 26184hss outer tube).In addition, we would like to call you attention to the following information stated in the instructions for use (ifu - take-apart forceps with double sheath - document: ilq958_en_v1.0_03-2021_ifu_ce-mdr).Page 7: "3.3 correct handling: if the product is not handled correctly, patients, users, and third parties may be injured.Only persons with the necessary medical qualification and who are acquainted with the application of the product may work with it.Check that the product is suitable for the procedure prior to use.Check the product for the following points before and after every use: completeness, good working order, rough surfaces left inadvertently, sharp corners, burred edges, correct assembly of the components, functionality.Do not leave broken-off components inside the patient.Do not overload the product with mechanical stress.Do not bend bent products back to their original position." corrections made to section d1, s2a, d2b, d4, and g4.Additional information provided in section d10.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
TAKE-APART BIPOLAR RING HANDLE
Common Device Name
TAKE-APART BIPOLAR RING HANDLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23099267
Report Number9610617-2025-01660
Device Sequence Number9347377
Product Code GEI
UDI-Device Identifier04048551102886
UDI-Public04048551102886
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26184HM
Device Catalogue Number26184HM
Device Lot NumberOK01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer10/15/2025
11/10/2025
12/01/2025
03/04/2026
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/20/2025
11/25/2025
12/01/2025
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
26167FGF - OUTER TUBE,26167FGR - HANDLE.; 26184HM - LOT: OK01.; 26184HSS - LOT: PL01.; 26184HVS - LOT: NK01.; 26184HVS - LOT: SK01.; MATERIAL: 2618HVS, LOT: PL01.
Patient SexUnknown